Thunderstorm Wind, Hardin
- When
- April 11, 10:40 AM CST
- Where
- Hardin County, Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.283, -94.167
Numerous trees and power lines were blown down in Lumberton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Numerous trees and power lines were blown down in Lumberton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 11, 9:02 AM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT MON APR 11 2005 .SYNOPSIS...COLD FRONT MOVING INTO EAST TEXAS. MOISTURE AXIS OUT JUST AHEAD OF THIS FRONT FROM WESTERN LOUISIANA AND EXTREME EAST TEXAS INTO CENTRAL ARKANSAS. MORNING LCH SOUNDING SHOWED IMPRESSIVE HELICITY (VEERING WITH HEIGHT) AND CAPE OVER 3000J...INDICATIVE OF MUCH COOLER AIR BEING TRANSPORTED INTO THE AREA FROM THE WEST VIA THE UPPER TROF OVER TEXAS. 40KT LOW LEVEL JET FROM VERMILION BAY UP THE ATCHAFALAYA RIVER INTO THE LOWER MISSISSIPPI VALLEY. SQUALL LINE OUT AHEAD OF THE FRONT IS MOVING SOUTHEAST AT 20 KNOTS AND SHOULD BE INTO SOUTHWEST LOUISIANA AROUND THE NOON HOUR. && .UPDATE...MADE MINOR CHANGES TO POPS/TEMPS PER LATEST GUIDANCE. UPSTREAM RADAR HAD ROTATION EARLIER WITH SEVERAL OF THE STRONGER TSTMS WEST OF HOUSTON. REISSUED SPS AND WILL UPDATE HWO WITH LATEST SPC UPDATES. MODERATE RISK AREA COULD BE UPGRADED TO A HIGH RISK TO THE NORTHEAST OF OUR FORECAST AREA. WILL HOLD OFF ON ZONE UPDATE UNTIL 11 AM WITH NEXT WATCH BOX INFO OR UNTIL NEXT WATCH SUPERCEDES CURRENT. && .MARINE...SMALL CRAFT ADVISORY CONTINUES MAINLY DUE TO SEAS EXCEEDING 6 FEET. && .PREV DISCUSSION... (ISSUED 451 AM CDT MON APR 11 2005) DISCUSSION...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT UNTIL 11 AM THIS MORNING. RADAR IS INDICATING A LARGE AREA OF STORMS THAT EXTEND FROM NORTH OF HOU UP TO SHV LIFTING RAPIDLY TO THE NORTHEAST THIS MORNING. SOUTHERLY FLOW COMBINED WITH UPPER LEVEL ENERGY AND A LARGE AREA OF ASSENT CONTINUES AHEAD OF A COLD FRONT THAT WILL EFFECT THE REGION TODAY. THIS LATEST COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA DURING THE EVENING HOURS FOR SOUTHEAST TEXAS AND TOWARDS MIDNIGHT FOR SOUTHERN AND CENTRAL LOUISIANA. THE GREATEST THREAT FOR SEVERE WEATHER LOOKS TO BE DAMAGING WINDS AND HAIL. THIS THREAT LOOKS TO END ACROSS SE TX BY THE EARLY AFTERNOON HOURS AND DURING THE EARLY EVENING HOURS FOR SOUTH CENTRAL LOUISIANA. IN ADDITION...ALTHOUGH STORMS ARE EXPECTED TO MOVE RAPIDLY TO THE NORTHEAST TODAY. STORMS ARE EXPECTED TO TRAIN AT TIMES. BASICLY THIS MEANS ONE STORMS FOLLOWS THE NEXT WHICH FOLLOWS THE NEXT. THIS IS EXPECTED TO PRODUCE RAINFALL TOTALS OVER THREE TO FOUR INCHES IN SOME LOCATIONS. SKIES ARE EXPECTED TO CLEAR DURING THE MORNING HOURS TOMORROW WITH MILD WEATHER EXPECTED TO HOLD INTO THE WEEKEND. AVIATION...MVFR TO IFR CONDITIONS TO HOLD THROUGH THE DAY FROM TSTM ACTVTY BECOMING VFR DURING THE OVERNIGHT HOURS BEHIND THE FRONT. && .UPDATED POINT TEMPS/POPS... KLCH 76 58 76 54 / 80 20 0 0 KBPT 76 57 77 55 / 80 20 0 0 KAEX 73 56 75 51 / 90 50 0 0 KLFT 75 58 76 54 / 80 50 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH 149 IN EFFECT FOR THE FOLLOWING PARISHES IN LOUISIANA...BEAUREGARD...VERNON...RAPIDES...JEFFERSON DAVIS... CAMERON...AND CALCASIEU UNTIL 11 AM. TX...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT UNTIL 11 AM FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS...JEFFERSON...ORANGE...HARDIN... TYLER...JASPER...AND NEWTON. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA...GMZ450...GMZ455...GMZ470...AND GMZ475.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT MON APR 11 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. TORNADO WATCH 150 UNTIL 7 PM FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST LOUISIANA. THIS INCLUDES THE TEXAS COUNTIES OF HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER. IN LOUISIANA...THIS INCLUDES THE PARISHES OF CAMERON...CALCASIEU... BEAUREGARD...VERNON...JEFF DAVIS...ACADIA...RAPIDES...AND SAINT LANDRY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LARGE HAIL AND WINDS. IN ADDITION STORMS WILL TRAIN ACROSS THE REGION AND THIS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL OF THREE TO FOUR INCHES IN SOME LOCATIONS. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MILD WEATHER TO HOLD INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. K. KUYPER/ERICKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 813 AM CDT MON APR 11 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA ...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH. ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO DEVELOP ROTATION. MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 833 AM CDT MON APR 11 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA ...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH. ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO DEVELOP ROTATION. HEAVY RAINFALL WITH LOCAL FLOODING IS ALSO A POSSIBILITY TODAY. MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER.
The Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 16:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448766.